News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gastroenterology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gastroenterology Answers List

Forum Name: Gastroenterology Topics

Question: 20 lb weight gain in 3 mmnths


 alias - Mon Dec 31, 2007 6:08 am

I lost about 15 lbs this summer and all of a sudden no mater how much I cut my food intake or exercised I kept gaining weight untill I eventually stopped at 20lbs heavier than I was previously .... I've had thyroid tests and a pelvic and abdominal ct because I was having abdominal pain but everything came back negitive. I was referred to a GI... my question is is it possible for a 19 year old female's body to just decide it wants to be a a different constant weight?? I was sitting at 170 before I lost weight ang got down to 160... now i'm 180 and can't stand it but nothing I do works and it's depressing. I was diagnosed with mild PSOC but it has never really been a problem. I eat right and exercise .. i just don't know what else to do. helph
 Debbie Miller, RN - Wed Jan 09, 2008 9:55 am

User avatar Hello,
I understand your frustration. The one comment brings up a red flag. PCOS is associated with weight gain. I would suggest you talk to a doctor about treating this to see if it helps with your weight. Don't give up on the healthy eating and exercising because no medication will be a magic bullet but if hormones are causing this, you may get some help with the battle of the bulge.

Good luck.
 alias - Wed Jan 09, 2008 10:40 am

I talked to him and he just encouraged me to keep up with the birth control pills i've been taking on and off. He says that is the only treatment. Is that true?
 kmbrsue - Fri Nov 14, 2008 7:03 am

I am a healthy 44 y.o.female, suddenly started gaining weight for no apparent reason also experiencing numbness in my feet, any idea what it could be?
 kmbrsue - Fri Nov 14, 2008 7:05 am

Sudden weight gain accompanied by weakness in my legs and numbness in my feet

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here